2 doctors weighed in:
What causes the nausea and vomiting during chemotherapy?
2 doctors weighed in

In brief: Multiple
Esophageal and gastric(stomach) irritation and slough of sensitive surfaces . The drugs are effective but can be harsh to other systems.

In brief: Multiple
Esophageal and gastric(stomach) irritation and slough of sensitive surfaces . The drugs are effective but can be harsh to other systems.
Dr. Creighton Wright
Dr. Creighton Wright
Thank
In brief: Collateral damage
The simple answer is that chemotherapy targets rapidly dividing cells.
That's why those agents are used to treat cancer. However, the cells lining the stomach and other parts of the GI tract are also dividing at a fast rate compared to others. Those cells are also affected resulting in nausea and vomiting.

In brief: Collateral damage
The simple answer is that chemotherapy targets rapidly dividing cells.
That's why those agents are used to treat cancer. However, the cells lining the stomach and other parts of the GI tract are also dividing at a fast rate compared to others. Those cells are also affected resulting in nausea and vomiting.
Dr. Wesley Marquart
Dr. Wesley Marquart
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
46 years in practice
16M people helped
Continue
107,000 doctors available
Read more answers from doctors